zbMATH — the first resource for mathematics

Symmetric differential operators of fractional order and their extensions. (English. Russian original) Zbl 1420.45004
Trans. Mosc. Math. Soc. 2018, 177-185 (2018); translation from Tr. Mosk. Mat. O.-va 79, No. 2, 209-219 (2018).
Fractional differential operators are nowadays subject of intensive study. The authors aim here to produce a self-adjoint problem in this context. They consider first the fractional operator of right-hand Riemann-Liouville type \[D^\lambda f(t)=- (d/dt)\,\Gamma(1-\lambda)^{-1} \int^1_t(t-s)^{-\lambda} f(s)\,ds,\] which is obviously non-symmetric. The left-hand fractional Caputo operator \(\mathcal{D}^\lambda\) is then defined similarly. By assuming \(1/2<\lambda<1\) and \(0<x<1\), the authors draw their attention to the \(2\lambda\)-fractional order operator \[Lu(x)=\mathcal{D}^\lambda D^\lambda u(x)\] in \(L^2([0,1])\). Under suitable boundary conditions, they prove self-adjointness and discuss the spectral properties of the problem. Such an investigation in fractional calculus is new and interesting.

45J05 Integro-ordinary differential equations
34A08 Fractional ordinary differential equations
35P05 General topics in linear spectral theory for PDEs
Full Text: DOI
[1] D80 A. A. Dezin, General questions in the theory of boundary value problems, Nauka, Moscow, 1980 (Russian). · Zbl 0498.35023
[2] G V. I. Gorbachuk and M. L. Gorbachuk, Boundary value problems for operator-differential equations, Naukova Dumka, Kiev, 1984 (Russian); English translation: Kluwer Academic Publishers Group, Dordrecht, 1991. · Zbl 0567.47041
[3] mdal10 Q. M. Al-Mdallal, On the numerical solution of fractional Sturm-Liouville problems, Int. J. Comput. Math. 87(12) (2010), 2837-2845. · Zbl 1202.65100
[4] blas14 T. Blaszczyk and M. Ciesielski, Numerical solution of fractional Sturm-Liouville equation in integral form, Fract. Calc. Appl. Anal. 17(2) (2014), 307-320. · Zbl 1305.34008
[5] ploc14 L. Pociniczak, Eigenvalue asymptotics for a fractional boundary-value problem, Appl. Math. Comput. 241 (2014), 125-128.
[6] khos15 H. Khosravian-Arab, M. Dehghan and M. R. Eslahchi, Fractional Sturm-Liouville boundary value problems in unbounded domains: theory and applications, J. Comput. Phys. 299 (2015), 526-560. · Zbl 1352.65202
[7] li15 J. Li and J. Qi, Eigenvalue problems for fractional differential equations with right and left fractional derivatives, Appl. Math. Comput. 256 (2015), 1-10. · Zbl 1338.34017
[8] dzhr70 M. M. Dzhrbashyan, A boundary value problem for a Sturm-Liouville type differential operator of fractional order, Izv. Akad. Nauk Armjan. SSR Ser. Mat. 5(2) (1970), 71-96 (Russian). · Zbl 0212.43202
[9] nak77 A. M. Nakhushev, The Sturm-Liouville problem for a second order ordinary differential equation with fractional derivatives in the lower terms, Dokl. Akad. Nauk SSSR 234(2) (1977), 308-311 (Russian); English translation: Soviet Math. Dokl. 18(3) (1977), 666-670. · Zbl 0376.34015
[10] aler82 T. S. Aleroev, The Sturm-Liouville problem for a differential equation with fractional derivatives in the lower terms, Differ. Uravn. 18(2) (1982), 341-343 (Russian). · Zbl 0487.34019
[11] sed93 A. M. Sedletskii, On zeros of Laplace transform of finite measure, Integral Transform. Spec. Funct. 1(1) (1993), 51-59. · Zbl 0824.44002
[12] ost97 I. V. Ostrovskii and I. N. Peresyolkova, Nonasymptotic results on distributions of zeros of the function \(E_(z,\mu )\), Anal. Math. 23(4) (1997), 283-296. · Zbl 0905.30004
[13] MO98 M. M. Malamud and L. L. Oridoroga, On some questions of the spectral theory of ordinary differential equations of fractional order, Dopov. Nats. Akad. Nauk Ukr. Mat. Prirodozn. Tekh. Nauki (1998), no. 9, 39-47 (Russian). · Zbl 0926.34065
[14] A00 T. S. Aleroev, On the eigenvalues of a boundary value problem for a fractional-order differential operator, Differ. Uravn. 36(10) (2000), 1422-1423 (Russian); English translation: Differ. Equ. 36(10) (2000), 1569-1570. · Zbl 0995.34076
[15] Po06 A. Yu. Popov, On the number of real eigenvalues of a boundary value problem for a second-order equation with fractional derivative, Fundament. i prikl. matem. 12(6) (2006), 137-155 (Russian).
[16] A10 A. V. Agibalova, On the completeness of systems of root functions of a fractional-order differential operator with matrix coefficients, Mat. Zametki 88(2) (2010), 317-320 (Russian); English translation: Math. Notes 88(1-2) (2010), 287-290. · Zbl 1232.34112
[17] AA14 T. S. Aleroev and Kh. T. Aleroeva, On a class of nonselfadjoint operators concomitant to differential equations of fractional order, Izv. Vyssh. Uchebn. Zaved. Mat. (2014), no. 10, 3-12 (Russian). · Zbl 1308.47054
[18] KOM14 M. Klimek, T. Odzijewicz and A. B. Malinowska, Variational methods for the fractional Sturm-Liouville problem, J. Math. Anal. Appl. 416(1) (2014), 402-426. · Zbl 1297.65087
[19] eneeva15 L. M. Eneeva, A boundary value problem for a differential equation with derivatives of fractional order with different origins, Vestnik KRAUNTS. Fiz.-Mat. Nauki (2015), no. 2(11), 39-44 (Russian); English translation: Bulletin KRASEC. Phys. Math. Sci. 11(2) (2015), 36-40. · Zbl 1413.34017
[20] klim13 M. Klimek and O. P. Agrawal, Fractional Sturm-Liouville problem, Comput. Math. Appl. 66(5) (2013), 795-812. · Zbl 1348.34018
[21] IA14 L. M. Isaeva and T. S. Aleroev, Qualitative properties of the one-dimensional fractional differential equation of advection-diffusion, Vestnik MGSU 7 (2014), 28-33 (Russian).
[22] ZK14 M. Zayernouri and G. E. Karniadakis, Discontinuous spectral element methods for time- and space-fractional advection equations, SIAM J. Sci. Comput. 36(4) (2014), B684-B707.
[23] K15 M. Klimek, 2D space-time fractional diffusion on bounded domain — Application of the fractional Sturm-Liouville theory, 2015 20th International Conference on Methods and Models in Automation and Robotics (MMAR), Miedzyzdroje, 2015, pp. 309-314.
[24] QDH15 L. Qiu, W. Deng and J. S. Hesthaven, Nodal discontinuous Galerkin methods for fractional diffusion equations on 2D domain with triangular meshes, J. Comput. Phys. 298 (2015), 678-694. · Zbl 1349.65476
[25] SKM87 S. G. Samko, A. A. Kilbas and O. I. Marichev, Integrals and derivatives of fractional order and some of their applications, Nauka i Tekhnika, Minsk, 1987 (Russian); English translation: Fractional integrals and derivatives. Theory and applications, Gordon and Breach Science Publishers, Yverdon, 1993. · Zbl 0617.26004
[26] N03 A. M. Nakhushev, Fractional calculus and its application, Fizmatlit, Moscow, 2003 (Russian).
[27] KST06 A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and applications of fractional differential equations, North-Holland Math. Studies, vol. 204, Elsevier Science B. V., Amsterdam, 2006. · Zbl 1092.45003
[28] 3 M. A. Naimark, Linear differential operators, Nauka, Moscow, 1969 (Russian). · Zbl 0057.07102
[29] RT16 M. Ruzhansky and N. Tokmagambetov, Nonharmonic analysis of boundary value problems, Int. Math. Res. Not. IMRN. (2016), no. 12, 3548-3615. · Zbl 1408.35240
[30] DRT17 J. Delgado, M. Ruzhansky and N. Tokmagambetov, Schatten classes, nuclearity and nonharmonic analysis on compact manifolds with boundary, J. Math. Pures Appl. (9) 107(6) (2017), 758-783. · Zbl 1366.58009
[31] RT17 M. Ruzhansky and N. Tokmagambetov, Nonharmonic analysis of boundary value problems without WZ condition, Math. Model. Nat. Phenom. 12(1) (2017), 115-140. · Zbl 1385.58013
[32] KT14 B. Kanguzhin and N. Tokmagambetov, The Fourier transform and convolutions generated by a differential operator with boundary condition on a segment, Fourier analysis, Trends Math., Birkh\"auser/Springer, Cham, 2014, pp. 235-251. · Zbl 1316.47039
[33] KTT15 B. Kanguzhin, N. Tokmagambetov and K. Tulenov, Pseudo-differential operators generated by a non-local boundary value problem, Complex Var. Elliptic Equ. 60(1) (2015), 107-117. · Zbl 1312.47058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.